MAUDE Adverse Event Report: EIT EMERGING IMPLANT TECHNOLOGIES GMBH DISTRACTOR H 7MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

EIT EMERGING IMPLANT TECHNOLOGIES GMBH DISTRACTOR H 7MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number PET10710
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Event year is reported as 2021, exact date of event is unknown.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that during a spinal fixation surgery on an unknown date in 2021, the distractor broke.Fragments were generated and removed.Another same product was used to complete the procedure.There was no surgical delay.Patient outcome is unknown.No further information provided.This report is for one (1) distractor h 7mm.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: h3, h6: a product investigation was conducted.Visual inspection: the distractor h 7mm (p/n: pet10710, lot #: e14di0042) was returned and received at us cq.Upon visual inspection, it was observed that the distal portion of the device was broken.The broken fragment was returned.The etch on the device started to fade but have no impact on the device functionality.No other issues were observed with the returned device.Dimensional inspection: no dimensional inspection can be performed due to post-manufacturing damage.Furthermore, the complaint relevant dimensions cannot be checked for dimensional accuracy, because of the design of the device.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed the device received is stripped.Hence confirming the allegation.Investigation conclusion: the complaint condition was confirmed for the distractor h 7mm (p/n: pet10710, lot #: e14di0042).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h6: a device history record (dhr) review was conducted: part number:pet10710.Synthes lot number: e14di0042.Supplier lot number: n/a.Release to warehouse date: 12feb2014.Expiration date: n/a.Supplier: (b)(4).No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of this product, and any subcomponents, which would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DISTRACTOR H 7MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
EIT EMERGING IMPLANT TECHNOLOGIES GMBH
eisenbahnstrasse 84
wurmlingen D-785 73
MDR Report Key11753594
Report Number3013730328-2021-00013
Device Sequence Number14251213
Product Code LXH
UDI-Device Identifier04260397080788
UDI-Public(01)04260397080788
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K172888
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPET10710
Device Catalogue NumberPET10710
Device Lot NumberE14DI0042
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/06/2021
Supplement Date Received by Manufacturer05/06/2021
06/08/2021
Initial Report FDA Received Date04/30/2021
Supplement Report FDA Received Date06/02/2021
06/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1